Open Access
2000/2001 Non-Uniqueness of Composition Square Roots
D. J. Dewsnap, P. Fischer
Real Anal. Exchange 26(2): 861-866 (2000/2001).


In response to a question posed by O.E. Lanford III, it is shown that for each \(\mu>0\) there is a differentiable and non-linearizable interval map $g$ with non-vanishing derivative defined on a neighborhood of a fixed point $0$ with \(g^\prime(0)=\mu\) such that $g$ has infinitely many differentiable and non-linearizable orientation-reversing composition square roots with non-vanishing first derivatives on a neighborhood of $0$.


Download Citation

D. J. Dewsnap. P. Fischer. "Non-Uniqueness of Composition Square Roots." Real Anal. Exchange 26 (2) 861 - 866, 2000/2001.


Published: 2000/2001
First available in Project Euclid: 27 June 2008

zbMATH: 1015.37029
MathSciNet: MR1844399

Primary: 37E05 , 58F03

Keywords: composition square root , Koenigs' sequence , linearizable , Schr\"{o}der equation

Rights: Copyright © 2000 Michigan State University Press

Vol.26 • No. 2 • 2000/2001
Back to Top